Alert archive / Minnesota / Red Flag Warnings in 2014
Red Flag Warning 6, NWS Aberdeen, SD
NWS Aberdeen, SD issued this red flag warning at Nov 1, 2014, 10:41 AM CDT for Big Stone County, Traverse County, Minnesota. It took effect at Nov 1, 2014, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2014, 10:41 AM CDT (15:41 UTC)
- In effect from
- Nov 1, 2014, 12:00 PM CDT
- Expired
- Nov 1, 2014, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Aberdeen, SD
Counties Big Stone County, MN, Traverse County, MN
The radar
The Aberdeen radar (KABR), 154 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 3.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2356 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 345 m²/s²
- 0-3 km storm-relative helicity
- 441 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
269 WWUS83 KABR 011541 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1041 AM CDT SAT NOV 1 2014 ...EXTREME FIRE CONDITIONS TODAY... MNZ039-046-SDZ272-273-012300- /O.NEW.KABR.FW.W.0006.141101T1700Z-141101T2300Z/ TRAVERSE-BIG STONE-PRAIRIE COTEAU-RED RIVER VALLEY- 1041 AM CDT SAT NOV 1 2014 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039...046... 272 AND 273... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 039 AND 046. IN SOUTH DAKOTA...FIRE WEATHER ZONES 272 AND 273. * WINDS...SOUTH 25 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ CONNELLY
1 follow-up statement
895 WWUS83 KABR 012305 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 605 PM CDT SAT NOV 1 2014 MNZ039-046-SDZ272-273-020015- /O.EXP.KABR.FW.W.0006.000000T0000Z-141101T2300Z/ TRAVERSE-BIG STONE-PRAIRIE COTEAU-RED RIVER VALLEY- 605 PM CDT SAT NOV 1 2014 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039...046...272 AND 273... AS TEMPERATURES COOL THE WIND WILL DIMINISH...AND RELATIVE HUMIDITIES WILL INCREASE...RESULTING IN LOWER FIRE DANGER. $$ TDK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Nov 1, 6:27 AM CDT, 4 hours 14 minutes earlier.
Area forecast discussion, Nov 1, 6:27 AM CDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 627 AM CDT SAT NOV 1 2014 .UPDATE... SEE BELOW FOR AN UPDATED AVIATION FORECAST DISCUSSION. && .PREVIOUS DISCUSSION... .SHORT TERM...TODAY THROUGH MONDAY SOUTH WINDS ARE RATHER GUSTY ALREADY THIS MORNING WITH A HEALTHY LOW LEVEL JET IN PLACE. MAIN ISSUE TODAY WILL BE DEALING WITH THESE WINDS AS WELL AS THE INCREASED FIRE DANGER BY AFTERNOON. TAKING A LOOK AT ALL GUIDANCE AND BUFKIT SOUNDINGS...IT APPEARS WE WILL BE FLIRTING WITH WIND ADVISORY TODAY...ESPECIALLY WITH SUSTAINED SPEEDS. WITH MARGINAL EVENT EXPECTED...DECIDED AGAINST ADVISORY AT THIS TIME BUT DAY SHIFT WILL NEED TO MONITOR. SOME OBS IN THE JAMES VALLEY MAY SEE LOW END ADVISORY FOR A TIME TODAY. CURRENT FORECAST RH VALUES FALL INTO THE 20S FOR MOST AREAS TODAY WHICH IS CLOSE TO RED FLAG CRITERIA...BUT OVERALL CONSENSUS FROM SURROUNDING OFFICES WAS TO HOLD OFF ON HEADLINE AND STRESS FIRE DANGER IN OTHER PRODUCTS. AGAIN THOUGH...THIS WILL BE SOMETHING TO MONITOR THROUGHOUT THE MORNING AS A HEADLINE MAY EVENTUALLY BE THE WAY TO GO HERE. LOW PRESSURE MOVES INTO ND ON SUNDAY WITH CONTINUED SOUTHERLY FLOW AND WARMER TEMPS ALOFT ACROSS THE CWA. THIS WILL SPELL OUT EVEN WARMER TEMPS ON SUNDAY. WINDS DO NOT APPEAR TO BE QUITE AS STRONG ON SUNDAY. COLD FRONT MOVES THROUGH SUNDAY NIGHT WITH SLIGHTLY COOLER TEMPS TO FOLLOW FOR MONDAY. NOT MUCH MOISTURE TO WORK WITH AS THIS FRONT SLIDES THROUGH SO EXPECTING MAINLY DRY CONDITIONS. .LONG TERM...MONDAY NIGHT THROUGH SATURDAY NOT MUCH HAS CHANGED IN THE OUT PERIODS. MOST OF THE EXTENDED IS DOMINATED BY SOME FORM OF NORTHWEST FLOW ALOFT. A COUPLE CLIPPER-TYPE SHORTWAVES ARE FORECAST TO SWEEP EAST-SOUTHEASTWARD THROUGH THE NORTHERN PLAINS NEXT WEEK. SUPERBLEND POPS CONTINUE TO RESPOND WITH SOME RATHER SMALL SLT CHANCE POPS IN ASSOCIATION WITH THESE SYSTEMS. BACK-DOOR COLD FRONTS WITH THESE SYSTEMS TRY TO PUSH COOLER CANADIAN AIR SOUTH-SOUTHWESTWARD INTO THE CWA. && .AVIATION... 12Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS VFR CONDITIONS WILL PREVAIL ACROSS THE AREA TODAY AND TONIGHT. SOUTH TO SOUTHEASTERLY WINDS WILL CONTINUE IN THE 20 TO 30 KNOT RANGE WITH HIGHER GUSTS. WIND SPEEDS SHOULD BEGIN DIMINISHING LATER THIS EVENING AFTER SUNSET. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...DORN SHORT TERM...TMT LONG TERM...DORN AVIATION...DORN WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Nov 1, 3:48 AM CDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 348 AM CDT SAT NOV 1 2014 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-020900- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 348 AM CDT SAT NOV 1 2014 /248 AM MDT SAT NOV 1 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THE COMBINATION OF STRONG SOUTH WINDS AND DRY AIR...ALONG WITH DRY FUELS WILL CREATE VERY HIGH FIRE DANGER ACROSS THE AREA TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. TMT
Nearby
Red Flag Warnings in Minnesota, 2014Red Flag Warnings in South Dakota, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.